Alert archive / Louisiana / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 237, NWS Shreveport, LA

July 13, 2017Webster Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Jul 13, 2017, 7:09 PM CDT for Webster Parish, Louisiana. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 13, 2017, 7:09 PM CDT (00:09 UTC)
Expired
Jul 13, 2017, 8:15 PM CDT
In force
66 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

County Webster Parish, LA

The radar

The Shreveport radar (KSHV), 56 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 4:57 PM CDT, 2 hours 12 minutes earlier.

Area forecast discussion, Jul 13, 4:57 PM CDT, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
457 PM CDT Thu Jul 13 2017

.DISCUSSION...
Showers and thunderstorms have been slow to develop over parts of
Northeast Texas and Southwest Arkansas but just recently they have
increased slightly. Also across Northwest Louisiana several
outflow boundaries have began and will help produce additional
showers and thunderstorms into the evening. Overnight these will
decrease but will resume during the day Friday as the upper level
weakness over the Southern and Eastern parts of the Four State
Region combine with afternoon heating and available moisture.
The lower chance for convection Friday will be over western parts
of East and Northeast Texas with rain chances decreasing during
the overnight hours. This same pattern will repeat into the
weekend and the upper level ridge out to the west near the
Four Corners region gradually shifts to the East while the
Southern areas remain under the influence of the slowly South
positioning shear axis. Have kept the higher day time
temperatures over the more Northern sections of the forecast area.
Have also trended the readings higher than mos guidance as we
go through next week with the ridge expands into the Mississippi
Valley. Rain chances overall will be decreasing through the
early to mid week and lower for the last half of the week. /06/

&&

.PREV DISCUSSION... /issued 1243 PM CDT Thu Jul 13 2017/

AVIATION...
Isolated to widely scattered showers and thunderstorms are
beginning to develop this afternoon, with local MVFR conditions
possible along with brief heavy rain and gusty winds. However, a
more substantial cluster of storms has formed between KMLU and
KELD, potentially impacting these locations through 21z. Although
most taf sites will see vicinity thunderstorms today, believe KSHV
may also be impacted with a thunderstorm between 20 and 22z. With
the light winds aloft, expect these storms to be nearly
stationary, with only a slight drift possible. The diurnal
convection will gradually dissipate around sunset. Patchy low
clouds and fog will be possible again around sunrise, especially
in locations that received rain. /28/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  75  91  74  91 /  20  50  30  50
MLU  73  90  74  90 /  30  50  30  50
DEQ  73  93  72  91 /  20  40  20  40
TXK  74  92  73  91 /  20  40  20  50
ELD  73  90  73  90 /  20  50  30  50
TYR  75  93  74  93 /  20  30  20  50
GGG  75  92  74  93 /  20  40  20  50
LFK  74  93  74  90 /  30  40  30  50

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

06/28
Hazardous weather outlook, Jul 13, 6:00 AM CDT, 13 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
600 AM CDT Thu Jul 13 2017

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-131700-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
600 AM CDT Thu Jul 13 2017

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...Today and Tonight...

Isolated to scattered showers and thunderstorms will be possible
mainly this afternoon and evening, especially over East Texas
south of Interstate 20, as well as much of North Louisiana and
extreme Southern Arkansas. Locally gusty winds and brief heavy
rainfall will be possible in the stronger storms. In addition,
afternoon temperatures will climb into the lower and mid 90s this
afternoon. When combined with the humidity, heat indices will
range from 100 to 105 degrees.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

Scattered showers and thunderstorms will be possible Friday
through Sunday areawide, with the approach and passage of an upper
level disturbance and associated surface front. These features may
linger over East Texas and North Louisiana Monday and Tuesday,
with the potential for scattered showers and thunderstorms
continuing over these areas. Locally gusty winds and brief heavy
rainfall will be possible from the stronger storms each day.
Showers and thunderstorms may become more isolated by Wednesday,
as an upper level ridge of high pressure builds into the region.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency managers, spotter networks, and amateur
radio operators, should not be needed today or tonight.

15

In the hours before

Special weather statement, Jul 13, 5:52 PM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Shreveport LA
552 PM CDT THU JUL 13 2017

ARZ072-132315-
Columbia AR-
552 PM CDT THU JUL 13 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COLUMBIA COUNTY
UNTIL 615 PM CDT...

At 552 PM CDT, Doppler radar was tracking a strong thunderstorm near
McNeil. This storm was nearly stationary.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Magnolia, Waldo, McNeil, Village, Calhoun, College Hill, Ebenezer,
Laughlin and Medlock.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3320 9316 3335 9330 3346 9319 3345 9312
      3338 9312 3338 9298 3330 9298
TIME...MOT...LOC 2252Z 319DEG 1KT 3330 9316

13
Special weather statement, Jul 13, 6:44 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Shreveport LA
644 PM CDT THU JUL 13 2017

ARZ072-LAZ003-004-140030-
Columbia AR-Claiborne LA-Webster LA-
644 PM CDT THU JUL 13 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COLUMBIA COUNTY...
NORTH CENTRAL WEBSTER AND NORTHWESTERN CLAIBORNE PARISHES UNTIL 730
PM CDT...

At 644 PM CDT, Doppler radar was tracking a strong thunderstorm near
Emerson, or 11 miles east of Springhill, moving south at 15 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Haynesville, Emerson, Shongaloo, Horsehead and Walkerville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3312 9340 3311 9316 3290 9316 3290 9340
TIME...MOT...LOC 2344Z 003DEG 12KT 3304 9327

13

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 5:07 PM CDTSpecial Weather StatementSHVHarrison38 min
Jul 14, 6:05 PM CDTSpecial Weather StatementSHVHarrison40 min
Jul 14, 3:48 PM CDTSpecial Weather StatementSHVLincoln42 min
Jul 14, 3:59 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo23 min
Jul 14, 4:08 PM CDTSevere Thunderstorm WarningSHVBienville, Claiborne, Lincoln, Union67 min
Jul 14, 4:35 PM CDTSpecial Weather StatementSHVBienville40 min
Jul 14, 4:58 PM CDTSevere Thunderstorm WarningSHVBienville, Bossier, Webster62 min
Jul 14, 5:25 PM CDTSpecial Weather StatementSHVOuachita50 min
Jul 14, 5:36 PM CDTSevere Thunderstorm WarningSHVBienville, Bossier, Caddo, Natchitoches, Red River54 min
Jul 14, 6:33 PM CDTSpecial Weather StatementSHVNatchitoches42 min
Jul 14, 3:29 PM CDTSpecial Weather StatementSHVNevada46 min
Jul 14, 3:57 PM CDTSpecial Weather StatementSHVMiller48 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.